CaltechAUTHORS
  A Caltech Library Service

Coupled-mode theory approach to depolarization associated with propagation in turbulent media

Crosignani, B. and Di Porto, P. and Clifford, Steven F. (1988) Coupled-mode theory approach to depolarization associated with propagation in turbulent media. Applied Optics, 27 (11). pp. 2183-2186. ISSN 0003-6935. https://resolver.caltech.edu/CaltechAUTHORS:20170814-092010108

[img] PDF - Published Version
See Usage Policy.

432Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20170814-092010108

Abstract

The problem of light depolarization in a turbulent atmosphere is revisited by means of coupled-mode theory [ D. Marcuse, Theory of Dielectric Optical Waveguides ( Academic, New York, 1974)]. This allows, in particular, evaluation of the depolarization ratio for a plane wave and comparison of its expression with the one obtained in the frame of two distinct approaches predicting different behaviors [ A. A. M. Saleh, IEEE J. Quantum Electron. QE-3, 540 ( 1967); J. W. Strohbehn and S. F. Clifford. IEEE Trans Antennas Propag. AP-15, 416 ( 1967)]. It is shown that both approaches give the same result when calculated to the same order in both smallness parameters relevant to the problem, thus resolving a controversy of more than 20 years.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1364/AO.27.002183DOIArticle
https://www.osapublishing.org/ao/abstract.cfm?&uri=ao-27-11-2183PublisherArticle
Additional Information:© 1988 Optical Society of America. Received 17 July 1987. This work has been partially supported by Ministero della Pubblica Istruzione. This paper was presented at the May 1987 Agard Meeting on Scattering and Propagation in Random Media, Rome, Italy.
Funders:
Funding AgencyGrant Number
Ministero della Pubblica IstruzioneUNSPECIFIED
Issue or Number:11
Record Number:CaltechAUTHORS:20170814-092010108
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20170814-092010108
Official Citation:B. Crosignani, P. Di Porto, and Steven F. Clifford, "Coupled-mode theory approach to depolarization associated with propagation in turbulent media," Appl. Opt. 27, 2183-2186 (1988)
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:80347
Collection:CaltechAUTHORS
Deposited By: Ruth Sustaita
Deposited On:14 Aug 2017 16:27
Last Modified:03 Oct 2019 18:30

Repository Staff Only: item control page